MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-900
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A 13 month complaint history review and service history review through aware date of event for similar complaints was performed for "failed proficiency testing regarding thyroid stimulating hormone lot#: f517261".There were no similar complaints identified during the search period.A 13 month complaint history review and service history review through aware date of event for similar complaints was performed for "failed proficiency testing regarding progesterone ii lot#: f91c7a8".There were no similar complaints identified during the search period.Aia-900 operator's manual, section 10: maintenance under 11.2 weekly maintenance if the substrate tube is contaminated after long-term use, the substrate background intensity may rise, so wash the inside of the substrate tube at the end of assays once a week.The analyte applicate manual for thyroid stimulating hormone (tsh) states the following: limitations of the procedure for diagnostic purposes, the results obtained from this assay should be used in conjunction with other data (e.G., symptoms, results of other tests, clinical impressions, therapy, etc.).Using st aia-pack tsh, the highest concentration of thyroid stimulating hormone measurable without dilution is approximately 100 iu/ml, and the lowest measurable concentration is 0.03 iu/ml (assay sensitivity).Although the approximate value of the highest calibrator is 100 iu/ml, the exact concentration may be slightly different.The assay specification, assay range high, should be defined as the upper limit of the assay range, 100 iu/ml.Although hemolysis has an insignificant effect on the assay, hemolyzed samples may indicate mistreatment of a specimen prior to assay and results should be interpreted with caution.Lipemia has an insignificant effect on the assay except in the case of gross lipemia where spatial interference may occur.Specimens from patients who have received preparations of mouse monoclonal antibodies for diagnosis or therapy may contain human anti-mouse antibodies (hama).Such specimens may show falsely elevated values when tested for thyroid stimulating hormone.Certain medications may interfere with assay performance.Specimens from patients taking medicines and/or medical treatment may show erroneous results.All results should be interpreted with respect to the clinical picture of the patient.The analyte applicate manual for progesterone (prog ii) states the following: limitations of the procedure for diagnostic purposes, the results obtained from this assay should be used in conjunction with other data (e.G.Symptoms, results of other tests, clinical impressions, therapy, etc.).Using st aia-pack prog ii, the highest measurable concentration of progesterone in specimens without dilution is 40 ng/ml, and the lowest measurable concentration in specimens is 0.1 ng/ml (assay sensitivity).Although the approximate value of the highest calibrator is 45 ng/ml, the exact concentration may be slightly different.The assay specification, assay range high, should be defined as the upper limit of the assay range, 40 ng/ml.Although hemolysis has an insignificant effect on the assay, hemolyzed samples may indicate mistreatment of a specimen prior to assay and results should be interpreted with caution.Lipemia has an insignificant effect on the assay except in the case of gross lipemia where spatial interference may occur.Specimens from rheumatoid arthritis may interfere with the assay.Certain medications may interfere with assay performance.Specimens from patients taking medicines and/or medical treatment may show erroneous results.All results should be interpreted with respect to the clinical picture of the patient.Heterophile antibodies are known to interfere in assays of this type.St aia-pack prog ii has been designed to minimize the effects of heterophile antibodies, but interference from high titers cannot be ruled out.The most probable cause of the reported event was due to maintenance of the analyzer.
 
Event or Problem Description
A customer reported american association of bioanalysts-medical laboratory evaluation (aab-mle) m1 february 2026 proficiency testing failed for thyroid stimulating hormone (tsh) and progesterone (prog ii) on the aia-900 analyzer.The tosoh quality assurance (qa) laboratory passed all aab-mle m1 february 2026 proficiency testing.The customer noted that they have experienced high substrate background; per aia-900 operator's manual, high substrate background could be due to contamination.The customer performed a decontamination followed by a recalibration and quality control (qc), which lowered the substrate background.The customer was unable to perform a comparison study because the patient samples had been in the refrigerator for over a week.The customer stated that qc and proficiency results passed following the maintenance that was performed.The aia-900 analyzer is functioning as expected.There was no indication of any patient intervention or adverse health consequences due to the reported event.

Brand Name
AIA-900
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
2-2-1 yaesu,
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key25021714
Report Number3004529019-2026-00056
Device Sequence Number18754682
Product Code KHO
UDI-Device Identifier04560189283992
UDI-Public04560189283992
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-900
Device Catalogue Number022930
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown